TITLE

Optimization of a Direct Elliptic Boundary Value Problem Solver by the Combined Use of Symmetry and Strassen's Algorithm

AUTHOR(S)
Qaddouri, Abdessamad; Còté, Jean
PUB. DATE
November 2004
SOURCE
Monthly Weather Review;Nov2004, Vol. 132 Issue 11, p2708
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A direct elliptic boundary value problem solver used for meteorological applications has been optimized. The problem to be solved is symmetric under a parity operation, and this is preserved by discretization. Therefore if the mesh possesses this symmetry, then the discretized problem will share this symmetry as well. The direct method can make use of this symmetry on a variable mesh to reduce the cost associated with the slow transform, a matrix product, by half. It is also shown that this can be combined with the Strassen–Winograd algorithm for even better results.
ACCESSION #
15026816

 

Related Articles

  • Computation of Consistent Initial Values for Nonlinear Index 3 DAEs. Lamour, René; Mazzia, Francesca // AIP Conference Proceedings;9/6/2007, Vol. 936 Issue 1, p607 

    The computation of consistent initial values is one of the basic problems solving initial or boundary value problems of DAEs. The difficulties to compute consistent initial values start before a numerical computation. For a given DAE it is not obvious how to formulate the initial conditions...

  • Behavior of solutions to elliptic boundary value problems in a neighborhood of corner points of discontinuity lines of the coefficients. Bogolyubov, A.; Mogilevskii, I. // Computational Mathematics & Mathematical Physics;Dec2011, Vol. 51 Issue 12, p2121 

    A representation of the solution to an elliptic boundary value problem in the vicinity of a corner point on the discontinuity line of the coefficient of the higher order derivative is constructed. The study is based on the method of additive separation of singularities proposed by Kondrat'ev.

  • The method of fundamental solutions for a biharmonic inverse boundary determination problem. Zeb, A.; Ingham, D. B.; Lesnic, D. // Computational Mechanics;Sep2008, Vol. 42 Issue 3, p371 

    In this paper, a nonlinear inverse boundary value problem associated to the biharmonic equation is investigated. This problem consists of determining an unknown boundary portion of a solution domain by using additional data on the remaining known part of the boundary. The method of fundamental...

  • Estimates for the Approximation Numbers of One Class of Integral Operators. I. Lomakina, E. N. // Siberian Mathematical Journal;Jan/Feb2003, Vol. 44 Issue 1, p147 

    Unlike the familiar problems for mixed-type equations, we pose a boundary value problem for the Lavrent'ev-Bitsadze equation in domains with unbounded multiply connected hyperbolicity subdomains. We prove unique solvability in explicit form. We also study this problem for the general...

  • DOMAIN DECOMPOSITION METHODS WITH OVERLAPPING SUBDOMAINS FOR THE TIME-DEPENDENT PROBLEMS OF MATHEMATICAL PHYSICS. Vabishchevich, P. N. // Computational Methods in Applied Mathematics;2008, Vol. 8 Issue 4, p393 

    At the present time, the domain decomposition methods are considered as the most promising ones for parallel computer systems. Nowadays success is attained mainly in solving approximately the classical boundary value problems for second-order elliptic equations. As for the time-dependent...

  • Integral representations and boundary value problems for a second-order elliptic system with a singular point. Rasulov, A. // Differential Equations;Feb2010, Vol. 46 Issue 2, p277 

    For a second-order elliptic system with a singular point, we obtain integral representations and inversion formulas for the case in which the singular point is an interior point of the domain. In the integral representations, we clearly extract the singular part of the solutions, which permits...

  • Boundary-value Problems with Non-Local Initial Condition for Parabolic Equations with Parameter. Rassias, John Michael; Karimov, Erkinjon Tulkinovich // European Journal of Pure & Applied Mathematics;2010, Vol. 3 Issue 6, p948 

    In 2002, J.M.Rassias (Uniqueness of quasi-regular solutions for bi-parabolic elliptic bi-hyperbolic Tricomi problem, Complex Variables, 47 (8) (2002), 707-718) imposed and investigated the bi-parabolic elliptic bi-hyperbolic mixed type partial differential equation of second order. In the...

  • Numerical Treatment of Nonlinear Third Order Boundary Value Problem. Srivastava, Pankaj Kumar; Kumar, Manoj // Applied Mathematics;Aug2011, Vol. 2 Issue 8, p959 

    In this paper, the boundary value problems for nonlinear third order differential equations are treated. A generic approach based on nonpolynomial quintic spline is developed to solve such boundary value problem. We show that the approximate solutions of such problems obtained by the numerical...

  • Constructive Solvability Conditions for the Riemann-Hilbert Problem. V'yugin, I. V. // Mathematical Notes;May/Jun2005, Vol. 77 Issue 5/6, p595 

    Sufficient and necessary conditions for the solvability of the Riemann-Hilbert problem are studied. These conditions consist in the possibility of constructing stable and semistable pairs (of bundles and connections) for a given monodromy. The obtained results make it possible to develop...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics